"If sex is such a natural phenomenon, how come there are so many books on how to do it?"
~ Bette Midler
Mind Caviar, Vol. 3 Spring Issue, 2002
Keeping it Up Might Mean
Bigger Trouble Than You Think
by Jamie Joy Gatto
A Mind Caviar reader is concerned about his waning erections at only twenty-three. What could be the problem?
"... Recently while having sex with my girlfriend, I either lose my erection or get no erection at all. Furthermore, my morning erections and wet dreams have almost stopped. I still get them, but the frequency has declined tremendously."Read on for the whole story... and learn why you should never pop the "little blue sex pill" without a doctor's physical examination.
Dear Jamie Joy,
I am a twenty-three year old guy. Until about two years ago I was having a pretty good performance and a good sexual life. Recently while having sex with my girlfriend, I either lose my erection or get no erection at all. Furthermore, my morning erections and wet dreams have almost stopped. I still get them, but the frequency has declined tremendously. Earlier in my life used to have daily morning erections.
These are some questions I have that are giving me great concern. I am worried that there may be some sort of connection to my sex problems. In my college days I used to have lots of hard drinks. Can this be an issue? I go to the gym every morning. Is exercising with weights causing this problem? Could office fatigue a reason? Please help as my frustration is growing each day.
Jamie Joy Says:
Thank you for having the courage to write. I realize you must be going through a lot right now, but there is hope. While I am not a doctor, I do offer well-researched advice concerning sexual and relationship issues. Here is the information I've gathered through careful research and much consideration.
Pills to Beef-Up
As far as I know, there are no known connections to weight-training and impotence, unless you are taking anabolic steroids in order to "beef up" along with your training. If you are taking anabolic steroids (also known as androgenic steroids), changes or decrease in sex drive, including impotence and decline in sperm production can occur in men. This is caused by the effect of steroids on the testicles. The brain monitors the amount of testosterone in the body, so if it detects a large amount of testosterone due to taking steroids it will stop the testicles from producing a healthy amount of testosterone. Less sperm will be produced and impotence may occur. There are numerous detrimental health affects caused by taking anabolic steroids, so please, if you are taking this kind of drug, stop immediately. Any benefit you may gain is greatly outweighed by possible risks including possible permanent damage to your heart, liver and kidneys.
Drinking and Your Libido
Hard drinking-- defined as the prolonged consumption of more than three or four drinks a day for men-- (and less for women because women's livers are smaller) definitely can have an effect on sexual function. Alcohol can also decrease men's sperm count and increase chances of impotence. Prolonged heavy drinking may cause longer lasting sexual changes in both men and women. Long-term heavy drinking in men can lead to:
Why Are You So Tired?
You also mention fatigue, which is a common symptom of many illnesses. I urge you to see a medical doctor, more specifically a urologist who is a specialist, immediately. Erectile dysfunction (the inability to achieve and maintain a penile erection) can be associated with many serious underlying causes, including diabetes, high blood pressure, heart disease, clinical depression, and many other life-threatening illnesses. If you have one of these illnesses and you fail to treat them, the longer you wait, the more danger can be caused, including death.
I am not trying to scare you, but to make you realize that this could be more of a serious problem that it seems to you, medically speaking, not to mention the emotional and psychological stress it is currently causing you. Even if you are not diagnosed with a major illness, the cause can be determined likely easily by a medical doctor or urologist and your problem may be more easily solved than you think.
Dangerous Internet Drugs
I strictly do not recommend self-medication in the form of Internet (or otherwise) sold "aphrodisiacs" which do not work anyway, and may actually be harmful to you, regardless of their claim of being "all natural". Remember that many natural herbs are toxic-- poisonous-- and may react with other medications you may already be taking, including simple aspirin, or may be harmful to varying body chemistries including forming allergies, not to mention your wasted time, hopes and money when you can be getting real treatment.
PLEASE BE AWARE of the dangers of buying Viagra on the Internet to self-medicate your erectile dysfunction. If you have undiagnosed diabetes, high blood pressure, or heart disease, you can literally die from taking just one dose of Viagra. If this type of medication is recommended and prescribed by your doctor it may be useful, but never take it on your own without having a proper in-person medical examination and prescription. I do not want to see you harmed in any way.
Since Viagra was approved by the U.S. Food and Drug Administration, the agency has confirmed several hundred deaths in the US-- mostly from coronary problems such as heart attacks and strokes. According to FDA records, hundreds of other men have suffered less deadly but sometimes debilitating side effects after taking Viagra, such as nonfatal heart attacks, blurred vision, blue-green color blindness, and priapism– which is a painful erection that can last for hours and can possibly cause permanent nerve damage to the penis.
However, if prescribed by a physician after checking your health, the drug can be effective for about 90% of men who have impotence that isn't caused by disease. Among those even with diseases such as diabetes and atherosclerosis, 50% can be treated effectively. There are many other options, but as I said, I am not a doctor and I cannot decide what is right for you. Just know that you must seek medical attention and that there are many possible causes and many ways to treat your problem.
Please make an appointment with a doctor as SOON as you can. Today is not too early. Do not be afraid or embarrassed to discuss this issue with your doctor. Your doctor has likely seen it and heard it all before, and is trained to successfully help people with similar problems as yours.
Take care and please let me know how it all turns out. I am concerned about your health and well-being. You deserve to be healthy and happy and to have a good sex life.
All My Best,
© 2002 Jamie Joy Gatto. All Rights Reserved. Do not copy or post in
whole or in part.
Got a Sex Question? Ask Jamie Joy
Join Adult Friend Finder-- Meet Real Men & Women
World's Largest Free Personals
Creme de la Creme
Caviar's Sister Sites
A Bi-Friendly Place
Favorite Adult Site
Copyright © 2002 Mind Caviar. All rights reserved. Mind Caviar is a working trademark pending registration.